MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 9MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 9MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036129300
Medical Device Problem Codes Break (1069); Migration (4003)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is 2 of 2 reports.Device not returned.
 
Event or Problem Description
It was reported that, during coil embolization for internal carotid artery-posterior communicating artery (ic-pc) ruptured aneurysm, after implanting a first coil (the subject device) for framing the aneurysm, a second coil was inserted using a second microcatheter, but still attached to the delivery wire.The second coil became tangled with the first coil and both were removed from the patient's body using one microcatheter.The physician was able to untangle the coils; however, the coils were broken while outside the patient's body.The procedure was completed with another coil.There were no clinical consequences reported due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.The subject device was not returned for analysis; therefore, visual, dimensional and functional testing could not be performed.In case of this complaint, it is possible that the main coil tangled while getting retrieved from the micorcatheter and later broke due to some procedural factors encountered during use, possibly leading to the as reported issues; however, cannot be confirmed.Based on the additional information provided by the customer, no damage was noted to the coil prior to use and the device was prepared as per direction for use (dfu); therefore, an assignable cause of undetermined was assigned to the as reported issues 'nv ¿ main coil tangled', and 'nv ¿ coil broken/fractured', as the device was not returned, and the review and analysis of all available information failed to indicate as assignable cause.

Brand Name
TARGET XL 360 SOFT 9MM X 30CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8076139
Report Number3008881809-2018-00491
Device Sequence Number1616329
Product Code HCG
UDI-Device Identifier04546540711618
UDI-Public04546540711618
Combination Product (Y/N)N
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue NumberM0036129300
Device Lot Number19447686
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/18/2018
Supplement Date Received by Manufacturer11/16/2018
Initial Report FDA Received Date11/15/2018
Supplement Report FDA Received Date12/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TARGET COIL (STRYKER)